Hail, Lafayette
- When
- February 23, 2:24 PM CST
- Where
- Lafayette County, Youngsville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.100, -92.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 23, 10:07 AM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1007 AM CST WED FEB 23 2005 .SYNOPSIS...CONVECTIVE COMPLEX OVER EAST TEXAS AND NORTHWEST LOUISIANA IS WEAKENING AS IT MOVES EAST SOUTHEAST TOWARD INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. ANOTHER BATCH OF RAIN WITH EMBEDDED THUNDERSTORMS ASSOCIATED WITH THE PACIFIC MOISTURE PLUME ALOFT CONTINUES OVER THE COASTAL WATERS INTO LOWER ACADIANA. A STATIONARY FRONT JUST NORTH OF THE FORECAST AREA WILL SERVE TO FOCUS THUNDERSTORM ACTIVITY. THE LCH SOUNDING SHOWS A CAPPING TEMPERATURE INVERSION WHICH LOOKS WEAKER THAN YESTERDAY. DENSE FOG IS LIFTING ON SCHEDULE ACROSS THE SOUTHERN ZONES BUT IS AGAIN PERSISTING OVER THE COASTAL WATERS. AFTER THE NEXT FRONTAL WAVE OVER NORTHEAST TEXAS PASSES TO THE EAST TONIGHT A COLD FRONT WILL MOVE INTO INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA AFTER MIDNIGHT...REACHING THE COASTAL WATERS BY THIS TIME TOMORROW. && .UPDATE...WILL TWEAK POPS UP FOR CEN LA TO 90% AS THE MCS CONVERGES WITH THE PACIFIC MOISTURE PLUME. WILL DELAY MOST OF THE RAIN FOR LATER TODAY FOR BPT AND LCH. THIS WILL CALL FOR A SLIGHT LOWERING OF POPS BUT STILL IN THE LIKELY CATEGORY. TEMPS CAN STAND A TWEAK DOWNWARD DUE TO RAIN COOLED AIR THIS AFTERNOON. STRONG TSTMS WITH A RIGHT REAR QUAD OF H3 JETSTREAK WILL SHORTLY MOVE EAST OF LOWER ACADIANA AND THE ATCHAFALAYA BAY AS THE JET SLIDES EASTWARD. RUC SHOWING VERY GOOD UPPER DIVERGENCE AT THE SW END OF THE MCS SO THIS WILL LIKELY PERSIST INTO SE TX LATER THIS AFTERNOON. HEALTHY CAPES MAKES THIS A MARGINALLY SEVERE SITUATION WITH HAIL THE MAIN THREAT. TEMPS AT H5 WILL ONLY COOL WITH TIME. && .MARINE...DENSE FOG WILL REMAIN AS CROSSOVER DEW POINTS VS WATER TEMPS CONTINUE AND SOUTHERLY FLOW REMAINS LIGHT. VIS WILL IMPROVE AROUND THE STRONGER TSTMS. .AVIATION...MVFR CIGS WITH TEMPO IFR IN TSTMS. && .PREV DISCUSSION... (ISSUED 430 AM CST WED FEB 23 2005) DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS ARE MOVING TO THE NORTHEAST AND ONSHORE AROUND VERMILION BAY. SHOWERS AND THUNDERSTORMS ACROSS CENTRAL TEXAS THIS MORNING ARE MOVING EASTWARD SOUTH OF A STALLED FRONTAL BOUNDARY DRAPED FROM FTW ACRS CNTRL LA AND INTO SOUTHERN ALABAMA. THIS FRONTAL BOUNDARY WILL MOVE TO THE SOUTH LATER TODAY WITH WINDS BECOMING NORTHERLY. PERIODS OF HEAVY RAINS TODAY INTO TOMORROW ARE EXPECTED TO SWELL AREA RIVERS AND BAYOUS WITH SOME LOCATIONS MOVING BACK INTO FLOOD AS A RESULT OF RAINS OVER THE NEXT 24 TO 36 HOURS. TEMPERATURES WILL TUMBLE BEHIND THE FRONT THIS EVENING BY ABOUT 10 DEGREES. FRIDAY INTO SATURDAY RAINS MOVE EASTWARD WITH SKIES BECOMING MOSTLY SUNNY THROUGH THE WEEKEND AS A SERIES OF COOL FRONTS KEEPS THE REGION ON THE COOL SIDE INTO NEXT WEEK. AVIATION... SHOWERS AND THUNDERSTORMS WILL REPLACE THE DENSE FOG ALONG THE COAST. IFR TO BECOME MVFR TO VFR CONDITIONS LATER TODAY ALTHOUGH TSTMS WILL LOWER VSBY AND CEILINGS. && .UPDATED POINT TEMPS/POPS... KLCH 72 62 62 44 / 70 60 60 40 KBPT 74 63 62 45 / 60 60 60 40 KAEX 67 54 59 40 / 90 60 50 40 KLFT 71 62 63 45 / 80 60 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST WED FEB 23 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST WED FEB 23 2005 .DAY ONE...TODAY AND TONIGHT ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM CST SOUTH OF I-10 CORRIDOR... DENSE FOG WILL CONTINUE TO REDUCE VISIBILITY TO NEAR ZERO ACROSS PARTS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AND THE ADJACENT BAYOUS AND THE INTER-COASTAL WATERWAYS THIS MORNING. THE FOG WILL PRIMARILY IMPACT LOCATIONS SOUTH OF A LINE FROM LAFAYETTE LOUISIANA TO BEAUMONT TEXAS. THE FOG IS EXPECTED TO LIFT JUST A AFTER SUNRISE. SCATTERED THUNDERSTORMS TODAY WILL CHANGE OVER TO PERIODS OF RAIN DURING THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE REGION AND INTO THE GULF. THE MAIN EFFECT OF THIS RAIN WILL BE THE RIVERS AND BAYOUS RISING FROM RUNOFF. THIS IS LIKELY TO ONCE AGAIN CAUSE SOME LOCATIONS ALONG AREA RIVERS TO MOVE BACK INTO FLOOD STAGE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF RAIN WILL CONTINUE INTO THURSDAY BEHIND THE FRONT ENDING DURING THE EVENING HOURS ON THURSDAY AS RAINS MOVE EASTWARD AND THE FRONT PUSHES DEEPER INTO THE GULF. TEMPERATURES TO REMAIN ON THE COOL SIDE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY. K. KUYPER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 S LAKE CHARLES 30.18N 93.20W
02/23/2005 0.75 INCH CALCASIEU LA PUBLIC
DIME SIZE HAIL 2 SOUTH OF MCNEESE STATE UNIVERSITY.
&&
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM HAIL CREOLE 29.80N 93.11W
02/23/2005 0.88 INCH CAMERON LA PUBLIC
NICKEL-SIZED HAIL REPORTED BY PUBLIC
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1052 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL GRAND CHENIER 29.77N 92.97W
02/23/2005 1.25 INCH CAMERON LA PUBLIC
HALF DOLLAR-SIZED HAIL REPORTED BY PUBLIC.
&&
ITOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 2 SW OBERLIN 30.60N 92.79W
02/23/2005 0.75 INCH ALLEN LA PUBLIC
PUBLIC REPORTS 3/4 INCH HAIL.
&&
ERICKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MAURICE 30.11N 92.12W
02/23/2005 1.00 INCH VERMILION LA PUBLIC
REPORTED BY MAURICE ELEMENTARY SCHOOL.
&&
TMOGGEDThe Lake Charles radar (KLCH), 117 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5437227.